A drug bust in an upstate town near Greenville, South Carolina left a cop in the hospital for possible contact with a serious opioid. The cop had served a warrant and started to feel ill. The warrant was for a suspected drug house. The police was based in Williamston, North Carolina.

Two policemen were sent to this suspected drug house. When one of the cops started to feel ill, he thought he might have exposed himself to fentanyl. Fentanyl is a powerful opioid. The police carried some NARCAN and used it on himself. NARCAN is a temporary opioid antidote. It is taken by spraying it through the nose. Then, the cop called an ambulance so he could go to the hospital.

The police were suspicious of this drug house because of an incident that happened before. A woman died of an overdose last week at the suspect’s house. They had just found time to issue their warrant.

After the police officer was released from the hospital, he has continued working. He seems to be in good health after his quick thinking and actions. His actions may have seemed intense, but he was justified in being as safe as possible. When a cop thinks they may have been exposed to fentanyl, they can take NARCAN. In fact, if they think they have been exposed to other dangerous drugs, the officer is also allowed to take NARCAN to counteract it.

The department was not sure if the officer was actually exposed to fentanyl at first. They confirmed it on Facebook later on. Their post confirmed the safety of their officer. The post made sure Steri-Clean were also thanked. Steri-Clean is a cleaning company. The company agreed to help clean all the policies uniforms without any cost. They recognized the police’s efforts to put the bad guys in jail.

Fentanyl is an extremely dangerous drug. Centers for Disease Control and Prevention has researched the drug and come to a few conclusions. The center stated that fentanyl compared to morphine is fifty or even a hundred times more potent. The effects are a lot stronger. The drug is also synthetic. Most first time responders or people who do not have exposure to opioids could be at risk of overdose even if they have only taken a little. The chances of overdose are greatly increased if they accidentally inhale it, eat it or are pricked by a needle.

Skin contact usually does not lead to an overdose. There is still a small chance due to how deadly this drug is. If a large amount of powder is touching your skin for a long time that may increase the risk of overdose. Being careful is important. This is why the cop did not take any chances. He administered NARCAN on himself right away.

Exposure to drugs is one of the high risks cops face every day. They have been taught how to face these crises.

0
Categories: Fentanyl Drug